Avalanche, Boundary/Bonner/ X Nw Kootenai
- When
- March 10, 10:00 AM PST
- Where
- Boundary/Bonner/ X Nw Kootenai forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 48.247, -116.588 (the zone’s center; the record gives no point)
A snowmobiler was killed (indirect) by an avalanche near Bonners Ferry. He was "highmarking" on a 50 degree slope.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
A snowmobiler was killed (indirect) by an avalanche near Bonners Ferry. He was "highmarking" on a 50 degree slope.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Mar 10, 9:38 AM PST, 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WASHINGTON 938 AM PST WED MAR 10 2004 .SYNOPSIS...AN UPPER LEVEL RIDGE HAS BUILT OVER THE INLAND NORTHWEST OVERNIGHT WITH CLEAR SKIES AND SLIGHTLY ABOVE NORMAL TEMPERATURES THROUGH THURSDAY. A SLIGHT CHANCE OF PRECIPITATION WILL ACCOMPANY THE NEXT WEATHER SYSTEM DUE TO ARRIVE THURSDAY NIGHT AND FRIDAY. && .DISCUSSION... UPDATE...TEMPERATURES THIS MORNING STARTING OUT WARMER THAN PREVIOUSLY FORECAST AS COOLER AIR SLOWER TO SEEP IN. COUPLING WARMER STARTING TEMPERATURE WITH OVER ALL SUNNY SKIES DAYTIME HIGH TEMPERATURES NEEDED AN UPWARD ADJUSTMENT OF SEVERAL DEGREES. ALSO, WINDS ALONG THE OKANOGAN VALLEY SHOULD BE BREEZY TODAY AS PRESSURE GRADIENT PUSHING SOUTHWARD OUT OF BRITISH COLUMBIA BECOMES FUNNELED ALONG THE VALLEY. AN UPDATED ZFP, SFP AND PFM WILL BE FORTHCOMING. /JVW && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 053 026 052 032 053/ 00 00 00 20 20 COEUR DALENE 052 026 052 031 053/ 00 00 00 20 40 PULLMAN 051 028 054 033 051/ 00 00 00 20 50 LEWISTON 059 032 057 036 055/ 00 00 00 05 30 COLVILLE 051 027 057 030 056/ 00 00 00 30 40 SANDPOINT 053 026 052 032 050/ 00 00 00 30 40 WALLACE 051 026 051 030 043/ 00 00 00 20 50 MOSES LAKE 058 028 058 036 060/ 00 00 00 10 05 WENATCHEE 059 032 057 036 058/ 00 00 00 10 10 OMAK 055 027 057 032 061/ 00 00 00 10 10 && .OTX... ID...NONE. WA...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 607 AM PST WED MAR 10 2004 IDZ001>004-026-027-WAZ031>038-041>044-111430- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 607 AM PST WED MAR 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE. .DAY ONE... TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 avalanche. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Avalanche, Boundary/Bonner/ X Nw Kootenai | 2004-02-10 | 44 | Male | Outside/Open Areas | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2004Every state in 2004This day in weather historyWarnings in Idaho, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390129.